Lately I've been having a hard time passing stool. The last two times I've had to take a laxative & when it worked the toilet was absolutely FULL (I know, kinda gross). Needless to say, I alway feel SO much better after I've finally had a BM. The thing is, one does not have a BM for a week or more after taking a laxative...so by the time you have to go, you have so much stored up that it's impossible to get rid of it all!
I am worried about there being something wrong with my colon or bowels. There is no blood, and I am not tired or anemic, nor have I lost any weight. It just feels like I am about to push out a football! I usually have great BMs and this recurrant constipation is driving me nuts! Have you any idea what it might be & how to effectively cure it? Also, what medications can cause constipation? I take 60 of Paxil a day for anxiety, and Tylenol or Advil for sinus headaches. I am 25 years old...is that too young for colon cancer??
All pain medication causes constipation to some degree. The more you take ---then the more constipation. I suggest you take only when it is really----really needed. I think that is your problem!!! Everything has side-effects.
You should start taking a water soluble fiber suplement daily like Metamucil and drink enough water. It's safe to take daily and it'll
helps. You can adjust the doseage to get a good BM--- as long as you're taking pain pills. Your system needs fiber to work properly anyway.
And, colon cancer has no age limits. A girl 17 was on then news several weeks ago that had to have part of her colon removed because of cancer.
[This message has been edited by Harry (edited 02-21-2003).]
Posted>>>I am worried about there being something wrong with my colon or bowels. There is no blood, and I am not tired or anemic, nor have I lost any weight. It just feels like I am about to push out a football!<<
Well, ya ought to be worried, I needed emergency surgery with symptoms like that.
You need to see a Doctor and get a BM going.
Once you get your bowels going again you need to ask for a referal to a Gastroenterologist for a Colonoscopy to make sure the problem is not inside your colon.
Then you need to ask for a referal to a Reproductive Endocrinologist to do a laproscope to make sure you don't have endometriosis making adhesions and crinking up your colon.
It happens more than we can imagine.
Harry is right...the medication you are taking for your headaches could be the cause.
If i have a headache i avoid taking painkillers as much as i can. There is a painkiller called Solphadine, quite similar to paracetomal, and it states on the box that it may cause constipation. Ask your doctor or pharmacist if any of the medication you are taking, causes constipation.
Bysshe, OMG your only 25 and taking 60mg of paxil, what the heck is wrong with your doctor. I agree with the others medication does cause constipation especially paxil and you are on way too high of a dose. Do you mind if i ask you why your dose is so high? What other problems are you having? I am on paxil also and know a lot of damage this drug can cause especially at young ages like you and I. I am 31 and finally down to 22mg of paxil from 40mg 2 years ago (when my constipation started). I too have severe sinuse problems. Wow talk to me girl! I hate paxil.
take care you
60 mg is nothing! Some people can take upwards of 100 & more. Myself, I take it for anxiety, panic & OCD disorders. There is absolutely nothing dangerous about Paxil, the only thing that one must NOT do is quit taking it cold turkey. People quit it abruptly and then have the nerve to blame the makers of the drug for their withdrawal symptoms. I've been on it for three years and my panic attacks have pretty well vanished. Paxil didn't constipate me, but I do imagine the sinus pills I take are the culprits. I am not constipated all the time, this is only the second time with the month. My eating habits suck too, but it's so difficult making lifestyle changes. Well, I guess if I don't want to continue passing watermelons, I should do something about that, eh?
There are true and medically serious conditions that cause constipations.
The meds listed here are minute and unless you are drinking no water at all and eating potato chips with salt and vinegar, all day long, that medicine is highly unlikely to cause a big bad poop problem.
I have had 3 surgeries in less than a year.
I woke up from one with a Morphine drip.
Now that's the kind of stuff that you need to
But to be on the safe side, eat Bran Flakes with no soy additives in the morning, every morning and
Drink one of those orange flavored fibers that you mix with water.
The psyllium kind will bloat you more so try to get the "other" brand that says it does not bloat as much.
But remember, you have to double your water with the fiber because it's fibers job to bind water to the stool which keeps your bowels moving and moist which is high priority.
Oh yes, skip the milk on the cereal and get live culture plain no fat yogurt and mix it with water to make yogurt milk. Use that on your bran flakes. It's better for the belly.